Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 52, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Sep 13, 2021, 8:27 AM CDT for Nueces County, Texas. It took effect at Sep 13, 2021, 10:32 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2021, 8:27 AM CDT (13:27 UTC)
- In effect from
- Sep 13, 2021, 10:32 PM CDT
- Expired
- Sep 13, 2021, 8:01 PM CDT
- In force
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 6 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 9.93 ft at Sep 13, 2021, 1:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
121
WGUS44 KCRP 131327
FLWCRP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
827 AM CDT Mon Sep 13 2021
...The National Weather Service in Corpus Christi TX has issued a
Flood Warning for the following rivers in Texas...
Oso Creek Near Corpus Christi affecting Nueces County.
For the Oso Creek...including Corpus Christi...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/crp.
&&
TXC355-140430-
/O.NEW.KCRP.FL.W.0052.210914T0332Z-000000T0000Z/
/OOST2.2.ER.210914T0332Z.210914T0500Z.210914T0640Z.NO/
827 AM CDT Mon Sep 13 2021
The National Weather Service in Corpus Christi has issued a
* Flood Warning for
the Oso Creek Near Corpus Christi.
* From this evening until further notice.
* At 7:15 AM CDT Monday the stage was 6.6 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...The creek is expected to rise above moderate flood
stage this evening and continue to rise around 20.9 feet later
tonight. Additional rises could be possible thereafter in response
to rainfall expected from Tropical Storm Nicholas.
* Impact...At 20.0 feet, Moderate lowland flooding occurs, from the
headwaters near Violet Road, or Farm to Market 24, to Oso Bay.
Secondary roads and low bridges near the creek are also flooded.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (8 am)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Oso Creek
Corpus Christ 20.0 6.6 Mon 7 am 16.4 10.3 7.7 6.6 6.2
&&
LAT...LON 2778 9774 2785 9769 2771 9741 2773 9736
2769 9726 2760 9737
$$
ANM1 follow-up statement
851
WGUS84 KCRP 140101
FLSCRP
Flood Statement
National Weather Service Corpus Christi TX
801 PM CDT Mon Sep 13 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Oso Creek Near Corpus Christi affecting Nueces County.
TXC355-140215-
/O.CAN.KCRP.FL.W.0052.210914T0332Z-210914T0101Z/
/OOST2.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
801 PM CDT Mon Sep 13 2021
...The Flood Warning for the Oso Creek Near Corpus Christi has been
cancelled...
The Flood Warning is cancelled for
the Oso Creek Near Corpus Christi.
* At 7:15 PM CDT Monday the stage was 8.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall to 6.1 feet Saturday
evening.
&&
Below are the latest river stages and stage forecasts:
Fld Observed Forecasts (8 pm)
Location Stg Stg Day/Time Tue Wed Thu Fri Sat
Oso Creek
Corpus Christ 20.0 8.6 Mon 7 pm 7.9 7.6 7.3 6.6 6.1
&&
LAT...LON 2778 9774 2785 9769 2771 9741 2773 9736
2769 9726 2760 9737
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Sep 13, 5:49 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 13, 5:49 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
549 AM CDT Mon Sep 13 2021
.AVIATION...
With Tropical Storm Nicholas moving north towards South Texas,
expect winds to increase and rainfall to become heavier--
especially across the Coastal Bend and Victoria Crossroads.
Nicholas will move along the coast through the day today bringing
winds of 50 to 65 mph for those near the coast, with 30 to 40 mph
winds possible further inland. Winds will shift from easterly to
northerly through the forecast period. Heavy rain and thick cloud
cover will result in MVFR ceilings, with periods of IFR ceilings
and visibility during heavier showers and storms. We, once again,
urge aviators to use caution.
&&
.PREV DISCUSSION... /Issued 438 AM CDT Mon Sep 13 2021/
SHORT TERM (Today through Tuesday)...
TS Nicholas remains the primary headline for the short-term period.
Strengthening of TS Nicholas occurred overnight and the center of
the storm re-formed about 150 n mi to the north-northwest of what
was previously being tracked. This was confirmed by aircraft
reconnaissance and the Brownsville radar. With this strengthening
trend and the significant shift north, tropical storm force winds
are likely to arrive this morning with gusts to hurricane force
possible. Additional strengthening of TS Nicholas is expected today
as it moves along the Lower and Middle Texas Coastline. The system
will continue a northward progression before making landfall later
this afternoon or evening across the Middle/Upper Texas Coast.
As far as hazards are concerned...
Periods of heavy rainfall are expected today through Tuesday AM. The
highest rainfall amounts are expected to be along the Coastal Bend
and in the Victoria Crossroads. These areas could see rainfall
totals around 4" to 6" with locally higher amounts possible.
Rainfall totals drop off to 1-2" for the Coastal Plains area with
less than 1" of rain expected for locations in and west of Brush
Country. With the possibility of periods of heavy rainfall, flash
flooding may occur across the Coastal bend and Victoria Crossroads
through Tuesday AM
As TS Nicholas nears the coastline, storm surge inundation of 2-4
feet will be possible. Coastal flooding is expected through
Tuesday AM. There is a HIGH risk of rip currents today and
Tuesday.
As mentioned earlier, coastal counties are expected to begin
experiencing tropical storm force winds this AM with hurricane force
gusts possible.
An isolated tornado or two will be possible today as Nicholas
approaches, especially across the immediate coastal locations north
of Port Aransas.
Although not expected, Nicholas could potentially strengthen to a
hurricane as it nears the coast. A Hurricane Watch remains in
effect for locations north of Port Aransas
LONG TERM (Tuesday Night through Sunday)...
As Nicholas moves away from the area, rain and thunderstorms will
decrease to isolated in coverage but will continue through the
weekend due to abundant moisture. the overall pattern will feature
high pressure over the Gulf of Mexico and another one over the
Desert SW. Expect afternoon temperatures to slowly creep up but
should range in the 90s and heat indices will once again hover
around 105.
MARINE...
A Hurricane Watch remains in effect for areas north of Port
Aransas and a Tropical Storm Warning remains in effect for the
entire Middle Texas coastal waters. A reconnaissance aircraft
found the center of TS Nicholas to be roughly 150 nautical miles
north of what was previously tracked. Nicholas is expected to
continue to strengthen as it moves north-northwest today.
Conditions will deteriorate this morning as the storm approaches.
Tropical storm force winds are likely to develop this AM with
hurricane force gusts possible. Seas could reach to just above 20
feet as TS Nicholas moves through the Coastal Waters. Expect
conditions to begin to improve later Tuesday.
HYDROLOGY...
Heavy rainfall is expected between now and Tuesday. With 4 to 6
inches of accumulation possible, mainly for coastal counties.
Expect high rainfall rates as moisture will be very deep. These
high rainfall rates will lead to periods of flash flooding. The
prolonged nature of the rain, including the potential for more
moderate rain through mid and late week will increase the
potential for river flooding...again with the biggest concern
being in coastal areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 83 74 89 75 91 / 90 60 50 40 50
Victoria 83 73 85 73 89 / 90 70 60 40 60
Laredo 88 73 94 76 97 / 60 40 20 10 30
Alice 85 72 90 73 93 / 80 60 40 30 50
Rockport 86 76 89 78 90 / 90 70 50 40 60
Cotulla 88 73 92 75 96 / 60 40 30 20 30
Kingsville 83 73 90 74 92 / 90 60 40 30 50
Navy Corpus 85 77 88 79 90 / 90 70 50 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Watch For the following zones: Aransas Islands...
Calhoun Islands...Coastal Aransas...Coastal Calhoun...
Coastal Refugio...Inland Calhoun...Inland Refugio.
Tropical Storm Warning For the following zones: Aransas
Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
Calhoun...Coastal Kleberg...Coastal Nueces...Coastal
Refugio...Coastal San Patricio...Goliad...Inland Calhoun...
Inland Kleberg...Inland Nueces...Inland Refugio...Inland
San Patricio...Jim Wells...Kleberg Islands...Live Oak...
Nueces Islands...Victoria.
Flash Flood Watch through Tuesday morning For the following
zones: Aransas Islands...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Inland
Calhoun...Inland Refugio...Inland San Patricio...Kleberg
Islands...Nueces Islands.
Storm Surge Watch For the following zones: Coastal Kleberg...
Kleberg Islands...Nueces Islands.
Storm Surge Warning For the following zones: Aransas Islands...
Calhoun Islands...Coastal Aransas...Coastal Calhoun.
High Rip Current Risk through Tuesday evening For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Hurricane Watch For the following zones: Bays and Waterways from
Port Aransas to Port O'Connor...Coastal waters from Baffin
Bay to Port Aransas out 20 NM...Coastal waters from Port
Aransas to Matagorda Ship Channel out 20 NM...Waters from
Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
Port Aransas to Matagorda Ship Channel from 20 to 60 NM.
Tropical Storm Warning For the following zones: Bays and
Waterways from Baffin Bay to Port Aransas...Bays and
Waterways from Port Aransas to Port O'Connor...Coastal
waters from Baffin Bay to Port Aransas out 20 NM...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM...Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
LS/77...AVIATIONHazardous weather outlook, Sep 13, 4:59 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 459 AM CDT Mon Sep 13 2021 TXZ229>234-239>247-342>347-442-443-447-141000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 459 AM CDT Mon Sep 13 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. A Storm Surge Warning is in effect along the immediate coast from Port Aransas to Matagorda Bay. Inundation of 2 to 4 feet is possible through Tuesday morning. A Storm Surge Watch is in effect for the immediate coast south of Port Aransas. Inundation of 2 to 4 feet is possible through Tuesday morning A Flash Flood Watch is effect through Tuesday morning for the coastal Bend and Victoria Crossroads. Scattered to numerous showers and thunderstorms will occur across the Coastal Bend and Coastal Plains with isolated thunderstorms across the rest of South Texas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. A Storm Surge Warning is in effect along the immediate coast from Port Aransas to Matagorda Bay. Inundation of 2 to 4 feet is possible through Tuesday morning. A Storm Surge Watch is in effect for the immediate coast south of Port Aransas. Inundation of 2 to 4 feet is possible through Tuesday morning A Flash Flood Watch is effect through Tuesday morning for the coastal Bend and Victoria Crossroads. Numerous showers and thunderstorms tomorrow associated with Tropical Storm Nicholas will decrease in coverage becoming isolated to scattered each day this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-141000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 459 AM CDT Mon Sep 13 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. There is a HIGH risk of rip currents today. Numerous showers and thunderstorms will occur across the bays and waterways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Tropical Storm Warning is effect for portions of South Texas. A Hurricane Watch is in effect from Port Aransas to Matagorda Bay. There is a HIGH risk for rip currents Tuesday. Numerous showers and thunderstorms tomorrow will decrease in coverage becoming isolated to scattered Wednesday through the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:41 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces, San Patricio | 2 hr |
| Sep 13, 3:59 PM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 19 hr |
| Sep 13, 6:45 PM CDT | Flash Flood Warning | CRP | Calhoun | 83 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.